On November 17th 2007 I made a huge mistake of doing a few lines of cocaine along with marijuana and alcohol. Less than a week later I felt something wasn’t quite right on the inside of my nose. I developed a fever twice and pain from the bridge between my nose and right on top of the nose. Worried, I went to the doctor and he said I had sinusitis. Minor swelling in the nasal cavity and something in my throat indicated this. There was no mucous, blood or any other type of fluid coming out of my nose.I was prescribed BIAXIN for a week. I also developed tinnitus within the first week. I could feel minor pressure on my ears starting to develop before the ringing started.
I went back 7 days later not feeling any better and he then put me on Z-PACK for 10 days. 10 days later I went back for a third time still not feeling better and he prescribed BACTRIN for 30 days. He also gave me an anti-inflammatory and FLONASE. Just shortly after the third visit I had the most intense swelling and pain on the inside of my nose that I’ve ever experienced in my life. It was so bad that I went to the E.R. They just confirmed that my Doctor had me on the right prescriptions. The swelling would cause involuntary gag reflexes periodically along with a dry cough.
I've finished all the meds execpt for the FLONASE. He wants me to stay on this because he thinks things will swell up again if I go off it. A couple days ago I find myself with another sinus infection with green goo. Started out as a sore throat so I'm thinking it's viral since everyone else is sick.
Is there some kind of medical explanation for what’s going on with me based on my actions on the 17th? I’ve only ever done cocaine one other time and that was 7 years ago.
Should I be asking for a referral to an E.N.T. at this point?
Is there permanant damage (cilia, nasal passage) from a 1 time use?
What can I do about high pitched whistling in the ears?
I have acutally had the same problem for the past 2 months. Initial sinusitis, treated first with Z-Pack; No dice. Then moved on to Co-Amoxiclav suspension 500/125, same result. Now I am finally using the Bactrim that you mentioned in your most recent regimen. My ENT also gave me this for 30 days, as well as Flonase. Seems all of these doctors adhere to the same general treatments. This was all after I insufflated a few lines of cocain, drank, and smoke some weed - same as you. I am currently in the middle of my most recent medications, and it is suggested that you continue to use the flonase as it will help to strengthen you sinuses and allow them to continue to fight off infection.
THUS, with all of these measures in place, you should at least see some improvement. But, by the end of your post it seems you are not exactly making the progress you would like to see. Go back and see a specialist. It is what they do (ENT in particular) and they can get you the help you need to feel better, I know. ;) Also, I have found that the ringing of the ears is helped by a slightly moist environment. A light humidifier helped me. I also felt like I could have damaged something permanently as well, but if you just rest A LOT and take it easy improvement will eventually occur.
I hope this helps. I don't EVER post on groups like this, but noticed you have the exact same thing I've been suffering from. If you've known yourself to be succeptible to sinus infections, just give it some time, rest, and medicine and things will go back to normal.
Well it's been over a month and I am still searching for relief from the tinnitus. It ranges from moderate to severe. I had a couple episodes where I started to break down and loose control. This is scary and I don't know what to do.
I went to a local E.N.T. and I wished I hadn't. What a joke. My GP was more helpful than they were. All they did was look in my ear, pull some wax out and handed me a "flyer" about tinnitus which contained no new information. I couldn't believe it. They were so eager to send me on my way. I scheduled a hearing test, but may cancel it after I talk with my Doctor next week.
I've been doing quite a bit of research and found that XANAX taken over a period of time can help with tinnitus. Go to http://www.kevinhogan.com/FAQ.htm and see how XANAX and antidepressants helped cure Kevin of his severe tinnitus.
Dr. Wilkinson, I would like your opinion on how you think the tinnitus developed based on my first post. The tinnitus developed exactly 1 ½ weeks after the incident. My nose started to swell (no fluids coming out) two days after. A few days later I noticed pressure on the inside of my ears. It felt similar to getting a bad head cold and getting your ears plugged, minus the temporary hearing loss that usually accompanies a viral (cold) ear infection. I remember lightly snapping my fingers each morning to see if I was loosing my hearing. This went on for a week before I woke up one morning with the tinnitus.
Is it because cocaine and marijuana are ototoxic? Is it because of the high blood pressure that followed in the next couple weeks? Do you think the hair like cells in the cochlea were damage or “bent” through this experience?
I have played drums since I was young and always wore “muffs” to deaden the sound. I still have a feeling that the party incident is what contributed.
Jurrin, thanks for your encouraging words however I don't think time will cure anything. My body is telling me that something is terribly wrong here. I still get the feeling that my nose is going to swell, but then a few hours later it goes away. I told this to the ENT and the looked at me funny. I don't think this is sinusitis but whatever it is, it's very strange.
Don't be worried. I got tinnitus after being exposed to a pesticide. It's been getting better over time. I am allergic to marijuana and many other herbs. could be a severe allergic reaction. Could be your eustachian tubes are swollen from being agitated (takes 6 mos. to a year to go down). This happened to me. Go on an anti-inflammatory diet, go see an excellent accupuncturist. I went to the 3 best ENT's around and they did NOT help. The doc's at NextCare helped much more and were more positive. It's true, there's no cure for tinnitus becaue tinnitus is a SYMPTOM. Cure the problem and the symptom will go. I made the mistake of panicking and going into a hyerpbaric tank which messed up the eustachian tube on myleft side. Now, the right side is almost totally healed (almost no ringing, just a very, very light chirp. in the beginnning it sounded like a loud siren). TAke gingko, drink fenugreek tea (frm the seed, it expels mucus). All the doc's I talked to said it's from the swollen sinuses, and swollen eust. tubes. When the pressure in your head is 'off', ringing occurs. My b/f went crazy with me and we both googled tinnitus. He said he read that 80% of all tinnitus is allergy related. Don't worry. But, do take care of yourself. Diet, exercise, don't drink, no caffeine, very little salt, no sugar.
Thanks so much for the reply. It's been about 4 months since the tinnitus developed and you're the first person that has posted something that makes sense. I hope that you're right when you say it will subside over time. I've quit smoking, drinking and caffeine consumption. I am also taking ginkgo along with ceyenne (www.herbdoc.com - brain formula). I had a CT scan last week so hopefully that will reveal what is going on inside my sinuses.
I will also add that my nose swelled up severely to the point where I would gag three weeks after the incident. Never typical symptoms of sinusitis such as runny nose or green mucous. It was a terrible ordeal and all for just one night of stupidity.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.